Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Symptoms of Anemia - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions

Doctor :   Hi
Doctor :  
How can i help you?
Doctor :  
User :   Hi, I have genrally been feeling unwell since having my son 2 years ago. Previously i was always healthy beside been slighty aneamic. I have constantly felt tired, dizziness, nausea and diarrheoa. Of late ive felt extremly unwell and have experienced further syptoms such as frequent urination, excess thirst, loss of appetite and the past couple of days vomiting and dull ache on the lower right side of my back
Doctor :  
what is your present Hemoglobin status?
User :   i've just had bloods done but need to wait a few days.
Doctor :   ok
Doctor :  
the symptoms you are describing is usually seen with anemia
Doctor :   and blood test will confirm this
User :   i didn't realise anemia could cause this much illness. Is there anything else i can be doing then besides just taking iron tablets and including more iron rich foods in my diet
Doctor :  
it is not only iron deficiency but other form of nutritional deficiency also causes anemia
Doctor :  
like the vitamin b12 and folic acid
User :   i did have to have B12 shots after having my son as i was extremely low
Doctor :  
the blood test will be able to tell either you are suffering from iron deficiency or other nutrition also
Doctor :   ok
User :   thank you for that, that has put my mind at ease.
Doctor :   also dont take iron tablets right away now
User :   ok
Doctor :   since you have some amount of complication like gastritis and urinary frequency
Doctor :   this are all need to be addressed first along with the anemia management
Doctor :   iron tablets will cause severe gastritis which will aggravate your present vomiting diarrhea and cause abdominal pain
Doctor :  
what you can do is, increase in nutritional content in the food
Doctor :  
like consumption of egg every day
User :   is there any alternative to egg, its the only food i dont eat
Doctor :  
if you are a non vegetarian than chicken and especially liver will provide very very good amount of nutrients
Doctor :   do you consume chicken?
User :   yes
Doctor :   good

Doctor :  
than you can consume chicken liver
Doctor :   also increase the fiber content of diet in the form of green vegetables
Doctor :   you can take multivitamin supplements which does come in the form of tablets
Doctor :  
but before taking iron tabs discuss with your doctor
User :   ok thank you, im a dance teacher so i'm very active is there anything that i need to increase due to excess activity
Doctor :   consumption of vitamin E
Doctor :  
this will also comes in the form of tabs
Doctor :  
or citrus fruits like orange, lemon does contain them
Doctor :  
this will reduce the oxidative stress produced as a result of the physical exertion occurring as you are a dance teacher
Doctor :   basically it is the correction of anemia and increase in the nutrition status of the body is what is required for better immunity and physical strength
User :   ok that makes sense
Doctor :  
is there anything else i can help you with?
User :   no thats it. Thank you and have a good day
Doctor :  
thanks for consulting health care magic
Doctor :   bye for now
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor